Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 175, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2015, 2:45 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 2:45 PM EDT (18:45 UTC)
- Expired
- Jul 18, 2015, 3:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:51 PM EDT | TSTM WND DMG | 4 Ese Pilot, NC | TREE DOWN REPORTED AT BURGESS RD |
| Jul 18, 3:01 PM EDT | TSTM WND DMG | 4 Ese Castalia, NC | TREE DOWN. |
| Jul 18, 3:04 PM EDT | TSTM WND DMG | Spring Hope, NC | TREE DOWN |
| Jul 18, 3:25 PM EDT | TSTM WND DMG | 2 Se Wendell, NC | TREES DOWN IN THE ROADWAY, REPORTED BY COUNTY 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS52 KRAH 181845
SVRRAH
NCC069-101-127-183-181930-
/O.NEW.KRAH.SV.W.0175.150718T1845Z-150718T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 330 PM EDT
* AT 244 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
EAST OF BUNN TO NEAR ZEBULON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...LOUISBURG...ZEBULON...DORTCHES...
BAILEY...BUNN...WENDELL...ROLESVILLE AND RED OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3621 7811 3621 7802 3618 7798 3619 7797
3618 7795 3619 7794 3619 7792 3617 7792
3614 7789 3614 7778 3616 7775 3615 7770
3584 7784 3584 7790 3574 7818 3568 7816
3554 7834 3591 7852 3623 7817
TIME...MOT...LOC 1844Z 273DEG 25KT 3599 7813 3590 7832
$$
ELLIS1 follow-up statement
557
WWUS52 KRAH 181912
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SAT JUL 18 2015
NCC069-101-127-183-181930-
/O.CON.KRAH.SV.W.0175.000000T0000Z-150718T1930Z/
JOHNSTON NC-NASH NC-FRANKLIN NC-WAKE NC-
312 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN JOHNSTON...NASH...SOUTHEASTERN FRANKLIN AND EAST
CENTRAL WAKE COUNTIES...
AT 312 PM EDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR NASHVILLE TO 7
MILES NORTH OF BAILEY...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...ZEBULON...DORTCHES...BAILEY...BUNN...
WENDELL...RED OAK...SHARPSBURG AND SPRING HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3612 7803 3618 7799 3618 7798 3619 7797
3618 7795 3619 7794 3619 7792 3617 7792
3614 7789 3614 7778 3616 7775 3615 7770
3584 7784 3584 7790 3574 7818 3568 7816
3554 7834 3587 7850 3590 7835 3606 7812
TIME...MOT...LOC 1912Z 273DEG 25KT 3598 7791 3589 7810
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:17 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 18, 2:17 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 217 PM EDT SAT JUL 18 2015 .SYNOPSIS...A SURFACE TROUGH WILL DEVELOP OVER THE AREA TODAY AND REMAIN ACROSS THE REGION INTO NEXT WEEK. AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEASTWARD FROM FROM THE OHIO VALLEY THIS MORNING AND ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1015 AM SATURDAY... EARLIER COMPLEX OF SHOWERS MOVING INTO THE TRIAD HAS ALL BUT DIMINISHED THIS HOUR WITH A BAD OF CLOUDS REMAINING FROM THE FOOTHILLS...JUST NOW MOVING INTO THE NW PIEDMONT. NOT A LOT OF ENHANCEMENT ON THE VISIBLE PICTURE AT THIS TIME AND THE HRRR HAS BACKED OFF ON ALL PRECIPITATION UNTIL AROUND 17Z WHEN TEMPERATURES RISE ENOUGH TO START GETTING CONVECTIVE INITIATION ACROSS THE AREA. CONVECTION SHOULD BEGIN AS SCATTERED SHOWERS ACROSS MUCH OF THE CWA BUT THEN A PUSH FROM A SHORTWAVE ENTERING THE TRIAD AFTER 18Z COULD BEGIN TO ORGANIZE STORMS A LITTLE MORE. WITH BULK SHEAR VALUES IN THE 20-25 KT RANGE AND INSTABILITY BETWEEN 1000-1500 J/KG WOULD EXPECT SOME KIND OF LINEAR MULTICELLULAR FEATURE WHICH WILL WORK THROUGH THE CWA FROM NW TO SE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. EXPECT THE BEST UPPER LEVEL SUPPORT FROM 500 MB VORTICITY TO MOVE THROUGH THE TRIANGLE AREA MID AFTERNOON AND THE I- 95 CORRIDOR BY EARLY EVENING. SPC CURRENTLY HAS THE AREA UNDER A MARGINAL RISK FOR ANY SEVERE STORMS WITH DAMAGING WINDS THE PRIMARY THREAT. ANY SEVERE ACTIVITY THIS AFTERNOON SHOULD REMAIN ISOLATED. PREVIOUS DISCUSSION FOLLOWS. -ELLIS HIGH TEMPS TODAY ARE EXPECTED TO BE LARGELY DEPENDENT ON THE AMOUNT OF DEBRIS CLOUD COVER FROM THE APPROACHING CONVECTIVE COMPLEX. HAVE LOWERED PREVIOUS HIGH TEMPS BY A DEGREE OR TWO... GIVEN INCREASING CLOUD COVER LATER TODAY... ALONG WITH THE DEVELOPMENT OF EXPECTED STORMS THIS AFTERNOON. THUS... WILL GO WITH HIGH TEMPS IN THE LOWER TO MID 90S. TONIGHT AND SUNDAY: ANY LINGERING CONVECTION IS EXPECTED TO PUSH TO THE SOUTH AND EAST OF THE AREA AND/OR DISSIPATE BY EARLY SUNDAY MORNING... WITH MID LEVEL FEATURE SHIFTING TO THE SOUTH AND EAST OF THE AREA. OVERNIGHT LOWS SHOULD BE WARM AGAIN FOR TONIGHT... WITH LOWS GENERALLY EXPECTED IN THE LOWER TO MID 70S. THE CENTER OF THE MID LEVEL RIDGE IS EXPECTED TO REMAIN OVER THE SOUTH CENTRAL U.S. ON SUNDAY... WITH CENTRAL NC ON THE PERIPHERY OF THE EXTENDING EASTWARD RIDGE AXIS. THIS SHOULD ALLOW FOR A CONTINUATION OF WEST TO NORTHWEST FLOW ALOFT. HOWEVER... THE LATEST GUIDANCE DOES NOT SHOW MUCH IN THE WAY OF ANY DISTURBANCES ALOFT TRACKING ACROSS THE AREA ON SUNDAY. THUS... EXPECT ANY CONVECTIVE ACTIVITY WILL BE MORE ISOLATED TO WIDELY SCATTERED. THIS COUPLED WITH SLIGHTLY HIGHER AFTERNOON LOW LEVEL THICKNESS VALUES THAN TODAYS SHOULD YIELD HIGH TEMPS IN THE MID TO UPPER 90S... WITH POSSIBLY A FEW LOCATIONS TOUCHING 100 ACROSS THE SOUTH/SOUTHWESTERN PORTION OF THE FA. -BSD && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 300 AM SATURDAY... AN EXPANSIVE UPPER LEVEL RIDGE OVER THE SOUTHERN U.S. AND A LEE SIDE TROUGH OVER THE PIEDMONT WILL PRODUCE HOT AND MOSTLY DRY WEATHER FACTORS FOR CENTRAL NC ON MONDAY. LOW LEVEL THICKNESSES VARY BETWEEN 1440S TO AROUND 1450M IN THE AFTERNOON...INDICATIVE OF TEMPERATURES WELL INTO THE 90S AND POSSIBLY REACHING THE CENTURY MARK. WITH SFC DEWPOINTS IN THE UPPER 60S TO NEAR 70...HEAT INDICES 102-106 WILL BE COMMON WITH A HEAT ADVISORY POSSIBLY WARRANTED...MAINLY IN THE SANDHILLS AND SECTIONS OF THE COASTAL PLAIN. THE SUB-TROPICAL AIR MASS WILL PRODUCE SLIGHT-MODERATE INSTABILITY BY AFTERNOON WHICH SHOULD INITIATE/SUPPORT A FEW THUNDERSTORMS THOUGH COVERAGE AT THIS TIME APPEARS TO BE NO WORSE THAN 20-25 PERCENT AT ITS PEAK. WILL STILL NEED TO MONITOR UPSTREAM CONDITIONS AS ANY CONVECTIVELY INDUCE VORT MAX IN THE NW FLOW WOULD LEAD TO ENHANCE CONVECTIVE DEVELOPMENT OVER OUR REGION. EXPECT RATHER STEEP LOW LEVEL LAPSE RATES MONDAY AFTERNOON WHICH SUGGEST A DECENT CHANCE FOR STRONG GUSTY WINDS IN THE VICINITY OF ANY STORMS THAT OCCUR. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 AM SATURDAY... BY TUESDAY...UPPER RIDGE AMPLIFIES OVER THE CENTRAL U.S...EXTENDING INTO THE NORTHERN PLAINS. THIS AMPLIFICATION WILL DEEPEN A L/W TROUGH OVER ONTARIO/QUEBEC...INDUCING NWLY FLOW FROM THE GREAT LAKES INTO THE CAROLINAS. THIS WILL SEND DISTURBANCES INTO OUR REGION AND AN ENHANCED THREAT FOR SCATTERED CONVECTION BY TUESDAY. TIMING OF THESE FEATURES DIFFICULT AND MODEL GUIDANCE IS USUALLY A LITTLE TARDY. FOR NOW WILL MAINTAIN A CHANCE POP ACROSS THE REGION...FAVORING TUESDAY AFTERNOON-EVENING. TEMPS TUESDAY DEPENDENT ON TIMING OF SCATTERED CONVECTION AND EXTENT OF DEBRIS CLOUDINESS UPSTREAM. FOR NOW WILL ADVERTISE MAX TEMPS ABOUT A CATEGORY LOWER THAN MONDAY'S MAX TEMPS OVER THE NW THIRD WITH COMPARABLE TEMPS ELSEWHERE. WEDNESDAY THROUGH FRIDAY... UPPER RIDGE FLATTENS IN RESPONSE TO A S/W CROSSING THE NORTHERN PLAINS. TUESDAY'S UPPER LEVEL SHEAR AXIS PROJECTED TO LIE TO OUR SE ON WEDNESDAY WITH MAINLY WEAK ZONAL FLOW OVERHEAD. THIS SET-UP CHANGES LITTLE ON THURSDAY. THIS SUGGEST HOT CONDITIONS WITH MAINLY ISOLATED DIURNALLY DRIVEN CONVECTION BOTH DAYS. MODEL GUIDANCE SUGGEST AN ENHANCED THREAT FOR CONVECTIVE COVERAGE BY FRIDAY AS ANOTHER MID-UPPER LEVEL S/W APPROACHES FROM THE NW. WILL GO WITH A CHANCE POP MOST LOCALES FRIDAY AND TEMPS REMAINING A CATEGORY OR TWO ABOVE NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM SATURDAY... 24 HOUR TAF PERIOD: A LINE OF CONVECTION IS MOVING OVER KRDU AT THIS TIME AND WILL BE APPROACHING KRWI IN THE NEXT FEW HOURS IF IT HOLDS TOGETHER. TO THE SOUTH...MORE SCATTERED THUNDERSTORMS WILL APPROACH THE VICINITY OF KFAY BY 20Z OR SO. WIND GUSTS OF 40-50 KTS ARE POSSIBLE WITH THESE STORMS BUT THE MAJORITY OF CONVECTION WILL SEE WIND GUSTS REMAIN UNDER 30 KTS. BEHIND THE LINE...WINDS ARE EXPECTED TO BRIEFLY GO NORTHWESTERLY BEFORE RETURNING TO A GENERAL SOUTHEASTERLY FLOW. OVERNIGHT...SOME VFR VISIBILITIES ARE POSSIBLE AROUND DAYBREAK. WITH NO DISCERNIBLE SHORT WAVE IN THE AREA...CONVECTIVE COVERAGE SUNDAY AFTERNOON SHOULD BE LESS THAN THIS AFTERNOON. LONG TERM: WITH A RETURN TO SOUTHERLY FLOW...EXPECT AN UPTICK IN DIURNAL COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY AFTERNOON/EVENING AND CONTINUING THROUGH THE END OF THE LONG TERM WHICH COULD PRESENT SOME ADVERSE CONDITIONS EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...ELLIS/BSD SHORT TERM...WSS LONG TERM...WSS AVIATION...ELLIS
Hazardous weather outlook, Jul 18, 3:47 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 347 AM EDT SAT JUL 18 2015 NCZ007-021>023-038-039-190930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 347 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER HAZARD WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-024>028-040>043-073>078-083>086-088-089-190930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 347 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL PEAK BETWEEN 100 AND 105 DEGREES EACH AFTERNOON...BEGINNING SUNDAY AND CONTINUING INTO THE FIRST HALF OF NEXT WEEK. A HEAT ADVISORY MAY BE NECESSARY FOR SECTIONS OF CENTRAL NC EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 12:52 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT JUL 18 2015
NCZ007-008-024-025-181800-
PERSON NC-DURHAM NC-ORANGE NC-GRANVILLE NC-
1252 PM EDT SAT JUL 18 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF PERSON...DURHAM...ORANGE AND GRANVILLE COUNTIES UNTIL 200 PM
EDT...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR PROSPECT HILL...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...OXFORD...ROXBORO...HILLSBOROUGH...CREEDMOOR...
CARRBORO...BUTNER...ROUGEMONT AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7846 3653 7847 3651 7850 3646 7851
3617 7850 3608 7854 3602 7855 3608 7869
3607 7875 3603 7875 3601 7870 3598 7871
3592 7876 3592 7881 3587 7883 3586 7908
3588 7925 3624 7926 3624 7915 3654 7914
TIME...MOT...LOC 1652Z 302DEG 15KT 3626 7913
ELLISLocal storm report, Jul 18, 2:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 6 SSW OXFORD 36.23N 78.62W
07/18/2015 GRANVILLE NC 911 CALL CENTER
TREES DOWN ACROSS ROAD AT HWY 15S AND BRYANS HILL RD
SOUTHWEST OF OXFORD.
&&
EVENT NUMBER RAH1500894
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:52 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 68 min |
| Jul 18, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 49 min |
| Jul 18, 2:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake | 39 min |
| Jul 18, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 38 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 41 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 65 min |
| Jul 18, 3:33 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee | 42 min |
| Jul 18, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 54 min |
| Jul 18, 3:53 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Jul 18, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 18, 4:34 PM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Jul 18, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 57 min |
| Jul 18, 6:50 PM EDT | Special Weather Statement | RAH | Person | 40 min |
| Jul 18, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 49 min |
| Jul 18, 7:59 PM EDT | Special Weather Statement | RAH | Granville, Vance | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.